Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2017, 1:13 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 5, 2017, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WWUS82 KFFC 051713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT WED JUL 5 2017
GAZ002>004-051800-
Whitfield GA-Catoosa GA-Walker GA-
113 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA AND EASTERN
WALKER COUNTIES UNTIL 200 PM EDT...
At 112 PM EDT...a strong thunderstorm was over Beaumont, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Tunnel Hill,
Cohutta, Wood Station, Rocky Face, Blue Spring, Boynton, Beaumont,
Rock Spring and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3492 8487 3479 8491 3472 8521 3489 8528
3499 8505 3499 8496
TIME...MOT...LOC 1712Z 250DEG 14KT 3484 8516
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 11:47 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 5, 11:47 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1147 AM EDT Wed Jul 5 2017 .UPDATE... Forecast is on track with little modifications made. && .PREV DISCUSSION... /Issued 746 AM EDT Wed Jul 5 2017/ UPDATE... 12z Aviation updated below. Baker PREV DISCUSSION... /Issued 340 AM EDT Wed Jul 5 2017/ SHORT TERM /Today through Thursday/... Warm/humid airmass to persist in the short term as regime stays in the SW mean fetch with a closed upper trough west of the TN Valley and the typical summertime Bermuda high off the Southeast coast. The near term starts with pesky isolated convection in the north as a weak impulse has tapped into lingering instability. Otherwise we start the day with some patchy fog and mostly clear skies. The aforementioned trough is progged to dampen gradually and approach from the NW today into Thursday, which will allow the CWA to be susceptible to multiple impulses traversing the weak flow in the more enhanced moisture field. Have maintained chance pops mainly north of the west I-20/northeast I-85 corridor today and slightly greater/farther SE for Thursday accordingly. Some strong storms and possibly an isolated severe storm or two could develop with moderate conditional instability around 1500-2500 J/kg and some aided updrafts given Nam LI's in the -5/-6 range. Temps for most locations in the upper 80s north to mid 90s SE coupled with the unwelcome dewpoints in the low 70s will result in afternoon heat indices of upper 90s to low 100s. A few spots in east central GA could flirt with the 105 mark both days, but not quite meeting the criteria needed for a heat advisory at the moment. Baker LONG TERM /Thursday Night through Tuesday/... An upper level trough will be moving to the area Thursday night and Friday along with a weak cold front moving to far n GA before likely dissipating. This will give potential for showers and thunderstorms...favoring n GA Thursday night and then a little farther s more into central GA on Friday...as a surface trough becomes more enhanced. Forecast temperatures are expected to be within 2-3 degrees of normal Thursday night and Friday. Another weak cold front will move into the forecast area Saturday and become stationary Sunday...potentially drifting N Monday and Tuesday. This will continue chances for showers and thunderstorms across the area on Saturday with showers and storms favoring central GA Sunday and Monday. A period of weak NW flow aloft could bring poorly forecast short waves that would enhance any convection until this flow diminishes by Tuesday. Forecast temperatures are expected to be within a few degrees of normal. BDL AVIATION... 12Z Update... Initial patchy fog and MVFR/IFR vsbys (some LIFR) across most sites this morning, otherwise primarily VFR conditions. Some isolated SHRA could form near the northern sites early with a weak wave. Any associated cigs look to be confined near the northern sites in the 4-5 kft range, with mostly clear south. Diurnal cu field expected today 3-5 kft with isolated TS/SHRA again confined to the north but chance still too low to warrant mention in the TAFs. Winds calm to light SW initially and under 10 kts for the afternoon. //ATL Confidence...12Z Update... Medium on precip coverage in the afternoon. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 91 73 91 72 / 20 10 20 20 Atlanta 90 74 89 73 / 20 10 30 30 Blairsville 84 67 83 68 / 40 30 50 50 Cartersville 90 72 88 71 / 30 30 40 50 Columbus 94 75 93 75 / 10 0 30 30 Gainesville 89 72 87 72 / 20 20 30 30 Macon 95 74 94 74 / 10 5 10 20 Rome 90 72 89 72 / 30 40 50 50 Peachtree City 92 72 91 72 / 10 5 30 30 Vidalia 96 75 95 75 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....BDL AVIATION...Baker
Hazardous weather outlook, Jul 5, 4:30 AM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 430 AM EDT Wed Jul 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 430 AM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated strong to severe thunderstorms can be expected over portions of north Georgia this afternoon and evening. The most likely area will be north of Atlanta and Athens. The main hazards will be strong to damaging wind gusts and frequent lightning. Brief heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rain as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 5, 12:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG DULUTH 34.00N 84.15W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
A LARGE TREE FELL ON AN OLDER HOME ON WEST
LAWRENCEVILLE ST IN DULUTH. THE TREE CAUSED EXTENSIVE
DAMAGE TO THE HOUSE AND THE FAMILY WILL BE DISPLACED DUE
TO THE DAMAGE
&&
EVENT NUMBER FFC1700985
THIEMLocal storm report, Jul 5, 12:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG FAIRVIEW STATION 33.98N 84.03W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
A TREE FELL ON A HOUSE AND DAMAGED THE CHIMNEY CHASE
ALONG OVERLOOK WOOD WAY IN LAWRENCEVILLE.
&&
EVENT NUMBER FFC1700986
THIEMLocal storm report, Jul 5, 12:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 W DEERWOOD 34.01N 84.04W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
A TREE WAS BLOWN OVER AND DAMAGED THE FRONT PORCH OF A
HOME ON WHITFIELD PLACE DRIVE IN SUWANEE
&&
EVENT NUMBER FFC1700987
THIEMLocal storm report, Jul 5, 12:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CARREFOUR PLACE 33.87N 84.15W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
A LARGE TREE FELL ONTO A SECOND FLOOR ROOF AND INTO AN
UPSTAIRS BEDROOM ALONG MILIEO PLACE IN LILBURN. AN
ELECTRICAL SERVICE LINE WAS ALSO DOWN DUE TO THE DAMAGE.
&&
EVENT NUMBER FFC1700988
THIEMLocal storm report, Jul 5, 12:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM LIGHTNING 1 SSE HOG MOUNTAIN 34.04N 83.92W
07/04/2017 GWINNETT GA FIRE DEPT/RESCUE
LIGHTNING REPORTEDLY STRUCK A HOUSE ON SCHOOL HOUSE
TRACE IN DACULA. FIREFIGHTERS WERE CALLED TO THE SCENE
AFTER SMOKE WAS REPORTED IN THE HOUSE BUT FOUND NO
ACTIVE FIRES UPON ARRIVAL.
&&
EVENT NUMBER FFC1700989
THIEMSpecial weather statement, Jul 5, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT WED JUL 5 2017
GAZ002>004-051800-
Whitfield GA-Catoosa GA-Walker GA-
113 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA AND EASTERN
WALKER COUNTIES UNTIL 200 PM EDT...
At 112 PM EDT...a strong thunderstorm was over Beaumont, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Chickamauga, Varnell, Tunnel Hill,
Cohutta, Wood Station, Rocky Face, Blue Spring, Boynton, Beaumont,
Rock Spring and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3492 8487 3479 8491 3472 8521 3489 8528
3499 8505 3499 8496
TIME...MOT...LOC 1712Z 250DEG 14KT 3484 8516
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:50 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
| Jul 5, 1:56 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 49 min |
| Jul 5, 2:22 PM EDT | Special Weather Statement | FFC | Whitfield | 38 min |
| Jul 5, 2:25 PM EDT | Special Weather Statement | FFC | Bartow | 50 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
| Jul 5, 2:51 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 39 min |
| Jul 5, 3:01 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Jul 5, 3:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 50 min |
| Jul 5, 3:57 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 48 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jul 5, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 42 min |
| Jul 5, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, Union, White | 27 min |
| Jul 5, 5:10 PM EDT | Special Weather Statement | FFC | Union | 50 min |
| Jul 5, 5:31 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 44 min |
| Jul 5, 5:37 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 23 min |
| Jul 5, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Haralson, Paulding, Polk | 51 min |
| Jul 5, 5:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Jul 5, 5:51 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 5, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 35 min |
| Jul 5, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 26 min |
| Jul 5, 6:28 PM EDT | Special Weather Statement | FFC | Banks | 32 min |
| Jul 5, 6:43 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 47 min |
| Jul 5, 6:55 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 50 min |
| Jul 5, 7:48 PM EDT | Special Weather Statement | FFC | Jones | 42 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.